Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: Pins and needles
Created On 8/17/15 11:28 PM
Topic View:

View thread in raw text format


shiraaliza
Junior Supporter

Posts: 3
Joined: Aug 2015

8/17/15 11:28 PM
User is offline

Hi. I have a cold sensation in my head that comes and goes and pins and needles/numbness that moves around in my body from hands to feet, etc. I was told by a neurologist that it may be anxiety/stress. I am not very stressed/anxious in general except about this!! I do have occassional panic attacks at night from this (worrying about my health), but otherwise I didn't suffer any anxiety/panic attacks since 9 years ago when something serious made me anxious for a short time (and before that I had no anxiety issue). I was advised to go on Prozac. During the day, I only have physical symptoms and occassional worries about my health (when my symptoms are bad), but in general am not very anxious.

1. Does this sound like something I should go on Prozac for? I just want the symptoms to go away. I am not concerned about sleeping at night since that will go away once my symptoms clear up.

1b. I am against going on Prozac because I know it could bring on anxiety and nausua, and is not always successful. Is that true in most cases?

2. I am also concerned I may not be able to drive on it. Is that true?

3. What about getting pregnant? Is that an issue on Prozac?

4. Would any kind of therapy help? Maybe talking out some of the worries I have in other areas of my life?

5. I have lorazopam if I need. Could I use it with valerian root?

Thank you so much!
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

8/18/15 6:57 AM
User is offline

1. Could be anxiety if no other medical explanation which serotonin medications may help.
1b. Sometimes serotonin medication can cause initial anxiety and nausea which can go away later once it starts to work. 2 ways around this are to start with a low dose and increase slowly or to check a genetic test of your P450 liver enzymes to see which medications you are sensitive to due to your metabolism.
2.Can drive on serotonin medications like Prozac.
3. Prozac not recommended for pregnancy unless no other choice like Zoloft or Lexapro.
4. Therapy can be very helpful here.
5. Valerian root and Lorazepam together may cause drowsiness.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



shiraaliza
Junior Supporter

Posts: 3
Joined: Aug 2015

8/19/15 11:52 PM
User is offline


Thank you for the quick response. Just a few more questions since I am trying to avoid medication if I can. Your answers will help me make that decision.

1. Have you ever heard of these symptoms before being treated with medication? Most people I speak to seem not to know anything about them. Even on the internet there is very little

2. Around how long do you think I will need to be on the prozac until I could go off it?

3. What happens when I stop? Will I be back to normal (no symptoms), no new problems as a result of the medicine?

4. Are there any long term affect from taking prozac such as dependency, needing it from time to time once you’ve started with it, health issues, etc.?

5. Do you think taking inositol, religious execrcies, EFT or any other idea you might have might do the same trick to stop symptoms (without medicine)?

Thank you!
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

8/20/15 3:58 AM
User is offline

1. Medication can help with the anxiety and obsessiveness surrounding these physical sensations which disturb you.
2.. People take Prozac for about 9 to 12 months.
3. You may be back to normal upon stopping after living the better part of a year without symptoms.
4. No dependency with Prozac. It is taken daily, not time to time. Relatively safe.
5. For sure therapy can be helpful to reduce anxiety as well, with or without medication.

Rabbi Price, M.D.
Www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.